Texas, 2004Hail in Texas, May 7, 2004
May 7, 2004 · NWS MAF · 2 events in 2 counties and zones
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at May 7, 12:54 PM CST, 5 hours 41 minutes earlier.
Area forecast discussion, May 7, 12:54 PM CST, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
154 PM CDT FRI MAY 7 2004
.SHORT TERM...
WEAK UPPER LEVEL LOW THAT HELPED SET OFF THUNDERSTORMS OVER THE BIG
BEND YESTERDAY HAS MOVED EAST OF OUR AREA TODAY. VERY UNSTABLE...
MOIST AIRMASS IS IN PLACE OVER EASTERN AREAS WITH 60F DEWPOINTS
REACHING ALMOST AS FAR NORTHWEST AS KCNM TODAY. SHOWERS AND
THUNDERSTORMS HAVE ALREADY DEVELOPED OVER THE DAVIS MOUNTAINS EARLY
THIS AFTERNOON. EXPECT THE COVERAGE TO INCREASE SOMEWHAT...BUT NOT
EXPECTING AS MUCH ACTIVITY AS YESTERDAY...SINCE THE UPPER LEVEL LOW
HAS PUSHED EAST.
STRONG 35KT TO 40KT LOW-LEVEL JET WILL DEVELOP AGAIN OVER MUCH OF
THE EASTERN HALF OF THE CWA. THIS WILL HELP KEEP WINDS UP
OVERNIGHT...AND ALONG WITH RICH LOW-LEVEL MOISTURE...WILL KEEP LOW
TEMPERATURES FROM COOLING TOO MUCH.
.LONG TERM...
WEAK MID LEVEL FLOW FLOW PERSIST ACRS SWRN U.S. SAT AS MINOR SHRTWV
TROF/S PASSES ACRS REGION. THIS WITH SFC LOW PRESSURE IN CENTRAL
PLAINS WILL FAVOR A SLY SFC COMPONENT KEEPING MSTR IN PLACE. MODELS
SUGGEST ORGANIZED SHRTWV TROF TO APPROACH W TX LATE SAT WITH SHRTWV
RIDGING TO DEVELOP DOWNSTREAM ACRS PB. RATHER WELL DEFINED DRYLINE
WILL LYE ACRS ERN NM S INTO LOWLANDS OF WRN LOWER TRANS PECOS. A LOOK
AT KMAF/KFST SOUNDING DOESNT REVEAL STRONG CAP HOWEVER MID LEVEL
THCK WARMING IS NOTED IN 7H-5H LAYER. ATTP FAVOR DAVIS MTN/BIG BEND
STORMS AND WILL LEAVE POPS OUT OF PB FOR NOW. BY SUN MID LEVEL
RIDGING MOVES E WITH AFOREMENTIONED SHRTWV TROF IN W TX. LIFT ASSOCD
WITH SHRTWV SHOULD BE FACILITATED BY 8 C/KM 7H-5H LR/S...WORTH AT
LEAST 20 PCT POPS MOST AREAS. WEAKISH MID LEVEL FLOW PERSISTING INTO
MONDAY FAVORS A WWD POSITION OF DRYLINE...HOWEVER GFS INCREASES 7H
TEMPS TO 14C ACRS MEXICAN PLATEAU AND WITH SW 15KT 7H WIND IT LOOKS
AS IF EML WILL MINIMIZE TSTMS. BY TUES PM WLY MID LEVEL FLOW FINALLY
STRENGTHENS TO 30KTS THRU 7H-5H PUSHING DRYLINE INTO ERN PB WITH LEAD
SHRTWV TROF/S TUES/WED(?)...AS GFS/ECMWF DISAGREE ON POSITION OF
MID/UPPER TROF. BY THUR MODELS SEEM TO CATCH UP TO ONE ANOTHER AND
MOVE TROF E. COLD FRONT TRIES TO PUSH INTO REGION IN WAKE OF UPPER
TROF BUT WILL KEEP IT DRY FOR NOW THRU/FRI. PERIODS OF OVERNIGHT LOW
CLOUDS MOST MORNINGS WITH SLY WINDS...AND COOLING WED-FRI PER
LOWERING THCK WITH PASSING TROF.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 64 90 64 84 / 0 0 0 20
CARLSBAD NM 61 94 64 90 / 10 10 0 10
DRYDEN TX 65 86 67 87 / 20 0 0 20
FORT STOCKTON TX 66 91 67 88 / 10 0 0 20
GUADALUPE PASS TX 61 90 62 83 / 10 10 0 10
HOBBS NM 60 91 61 87 / 0 0 0 20
MARFA TX 54 86 54 84 / 10 10 0 20
MIDLAND INTL AIRPORT TX 64 88 65 84 / 0 0 0 20
ODESSA TX 63 87 65 85 / 0 0 0 20
WINK TX 67 90 64 93 / 10 0 0 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
NM...NONE.
&&
Hazardous weather outlook, May 7, 1:43 PM CST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
243 PM CDT FRI MAY 7 2004
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-080200-
ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE-
DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES-
GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY-
HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL-
NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN-
REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY-
TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER-
243 PM CDT (143 PM MDT) FRI MAY 7 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN
NEW MEXICO.
.DAY ONE...TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE MAINLY FROM THE
GUADALUPE MOUNTAINS SOUTH THROUGH THE BIG BEND AND LOWER TRANS
PECOS REGIONS TONIGHT. THESE THUNDERSTORMS ARE EXPECTED TO GENERALLY
REMAIN BELOW SEVERE LEVELS. HOWEVER...THESE STORMS ARE CAPABLE OF
PRODUCING...VERY STRONG LOCAL WIND GUSTS IN EXCESS OF 60 MPH...
DANGEROUS LIGHTNING...AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVITION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 7, 2:10 PM CST, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
310 PM CDT FRI MAY 7 2004
TXZ057-074-075-080-081-080100-
BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-PECOS-
VAN HORN AND HIGHWAY 54 CORRIDOR-
310 PM CDT FRI MAY 7 2004
...SIGNIFICANT WEATHER ALERT FOR THE POTENTIAL OF LOCALIZED DAMAGING
WINDS ACROSS PECOS...BREWSTER...PRESIDIO...AND CULBERSON
COUNTIES...
THE LAYER OF AIR NEAR THE GROUND CONTINUES TO BE VERY DRY. AGAIN
TODAY...SHOWERS AND THUNDERSTORMS ARE DEVELOPING ALONG THE HIGHER
TERRAIN OF WEST TEXAS. THUNDERSTORMS DEVELOPING IN THIS ENVIRONMENT
WILL HAVE THE POTENTIAL TO PRODUCE LOCALLIZED DAMAGING WIND GUSTS.
PERSONS FROM FORT DAVIS...TO MARFA...TO ALPINE...TO MARATHON SHOULD
REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. MONITOR TV...
RADIO...AND NOAA WEATHER RADIO FOR LATER STATEMENTS OR POSSIBLE
WARNINGS.
LINDLEY
Hail, Brewster
- When
- May 7, 6:35 PM CST
- Where
- Brewster County, 24 mi ENE of Panther Junction
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.433, -102.933
An isolated severe thunderstorm produced dime to quarter size hail at Heath Canyon.
Hail, Dawson
- When
- May 7, 6:44 PM CST to 7:01 PM CST
- Where
- Dawson County, Lamesa
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.733, -101.950
An isolated low precipitation supercell developed along a retreating dryline during the early evening of the 7th. This storm produced quarter size hail on the south side of Lamesa along Highway 349. The storm slowly propagated west-southwest, and produced large hail at least one inch in diameter along its path. A storm spotter that followed the storm reported pea to quarter size hail on the ground at the intersection of Farm to Market Roads 2052 and 829 about forty-five minutes after the storm passed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Virginia, May 7, 2004$2.0 million · F1 · 8 events
- Hail and Damaging Winds in Iowa, May 7, 2004$510,000 · 1.75 in hail · 30 events
- Flash Flood and Hail in Ohio, May 7, 2004$56,000 · 1 in hail · 14 events
- Hail and Damaging Winds in Illinois, May 7, 2004$59,000 · 1 in hail · 9 events
- Hail in Iowa, May 7 to 8, 2004$48,000 · 1 in hail · 10 events
- Hail in Michigan, May 7, 2004$60,000 · 1 in hail · 2 events
- Damaging Winds and Lightning Strike in Virginia, May 7, 2004$35,000 · 57 kt wind · 9 events
- Flood and Hail in Indiana, May 7, 20041.5 in hail · 18 events
- Lightning Strike in Pennsylvania, May 7, 20042 injured · 1 event
- Heavy Rain in Puerto Rico, May 7, 2004$20,000 · 2 events
- Hail in Ohio, May 7, 20041.75 in hail · 11 events
- Hail and Damaging Winds in West Virginia, May 7, 2004$5,000 · 1 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393970, 5393969.